Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
136 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Will depression medicines cause hallucinations?

My son is having hallucinations from a drug for depression called Elavil. He is also in extreme dental pain from teeth that need attention. He is on disability and needs a reasonable dentist I wondered if a dental infection could be so bad to cause hallucinations?
Thu, 18 Jun 2020
Report Abuse
General & Family Physician 's  Response
Hello,

It would be great if you would have mentioned your son's age as the medicine is not advisable in children below 7 years of age. Regarding hallucinations, there is possibility that the drug is causing this but to be sure, a psychiatric consultation is advisable.

A dental infection does not cause hallucinations. Get the infection examined from a dentist as soon as possible.Painkillers like paracetamol, appropriate dosage as per his age will be helpful in reducing the pain. Along with that antibiotic treatment is necessary so seek medical help from a dentist soon.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Manisha Auradkar, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Toothache


Will depression medicines cause hallucinations?

Hello, It would be great if you would have mentioned your son s age as the medicine is not advisable in children below 7 years of age. Regarding hallucinations, there is possibility that the drug is causing this but to be sure, a psychiatric consultation is advisable. A dental infection does not cause hallucinations. Get the infection examined from a dentist as soon as possible.Painkillers like paracetamol, appropriate dosage as per his age will be helpful in reducing the pain. Along with that antibiotic treatment is necessary so seek medical help from a dentist soon. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Manisha Auradkar, General & Family Physician